Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 15, 2006, 7:43 PM CDT for Dale County, Houston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 15, 2006, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Dale County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 160043 SVRTAE ALC045-069-160130- /O.NEW.KTAE.SV.W.0270.060816T0043Z-060816T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 743 PM CDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF DALEVILLE NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA * UNTIL 830 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWTON...OR ABOUT NEAR FORT RUCKER...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DALEVILLE BY 805 PM CDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3129 8551 3139 8567 3121 8580 3121 8562 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 15, 7:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT TUE AUG 15 2006 .DISCUSSION...A LARGE MCS IS CURRENTLY IMPACTING OUR WESTERN CWA. ALREADY UPDATED ZONES TO INCREASE POPS FOR SE AL AND THE FLORIDA PANHANDLE. MOVEMENT OF STORMS TAKING A TURN MORE TO THE SOUTHWEST SO MAY NOT SEE MUCH ACTIVITY EAST OF THE RIVER ASIDE FROM THE PRESENT ISOLATED SHOWERS/THUNDERSTORMS. PLAN ON UPDATING ZONES LATE THIS EVENING TO EITHER LOWER OR REMOVE POPS ALTOGETHER. && .MARINE...LIGHT WINDS AND LOW SEAS OVERNIGHT. && .AVIATION...A CLUSTER OF SHRA/TSRA WILL AFFECT SE AL AND THE DHN TERMINAL THROUGH THE LATE EVENING...WITH IFR CIGS/VSBYS POSSIBLE IN THE HEAVIER STORMS. ELSEWHERE...ISOLD-SCT SHRA/TSRA WILL DISSIPATE THROUGH THE EVENING....LEAVING MAINLY VFR CONDITIONS FOR THE REST OF THE NIGHT. SOME PATCHY FOG WILL BE POSSIBLE DURING THE EARLY MORNING ESPECIALLY IN AREAS WHICH RECEIVED RAINFALL THIS EVENING. HAVE INCLUDED A MORNING TEMPO GROUP FOR IFR VSBYS AT DHN...WITH MVFR AT ABY AND VLD. EXPECT MORE OF THE SAME ON WED AFTN...WITH SCT CU DEVELOPING BY LATE MORNING AND SCT SHRA/TSRA DEVELOPING BY 18Z. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...SHAFER/LANIER PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 613 AM EDT TUE AUG 15 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-161015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 513 AM CDT TUE AUG 15 2006 /613 AM EDT TUE AUG 15 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS...ESPECIALLY DURING THE MORING HOURS AND AGAIN TONIGHT. THESE THUNDERSTORMS ARE LIKELY TO RESULT IN LOCALLY HIGHER WINDS AND SEAS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ACROSS THE CENTRAL FLORIDA PANHANDLE INTO SOUTHEAST ALABAMA. MORE ISOLATED ACTIVITY IS ANTISIPATED ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...A FEW OF THE STRONGER STORMS MAY STILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWN POURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS CHANGE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MROCZKA
In the hours before
Special weather statement, Aug 15, 6:48 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 748 PM EDT TUE AUG 15 2006 ALZ065>069-160115- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 648 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA... HENRY AND HOUSTON COUNTIES... * UNTIL 815 PM CDT AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS THE SOUTHEAST CORNER OF ALABAMA...MOVING SOUTH AT 10 MPH. THESE STORMS WILL BE NEAR... FORT RUCKER BY 720 PM CDT. ENTERPRISE BY 725 PM CDT. NEWTON BY 730 PM CDT. MIDLAND CITY BY 735 PM CDT. PINCKARD BY 740 PM CDT. KINSEY BY 750 PM CDT. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND THEY ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.